Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2004, 4:03 PM EDT for Wakulla County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 2, 2004, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Wakulla County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 022003
SVRTLH
FLC129-022045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAKULLA COUNTY IN FLORIDA
* UNTIL 445 PM EDT
* AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS ABOUT 2 MILES EAST OF
CRAWFORDVILLE...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAKULLA...ST. MARKS BY 410 PM EDT...
NEWPORT BY 415 PM EDT...
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3029 8442 3027 8408 3013 8408 3013 8424
3011 8442
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 2:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT WED JUN 2 2004 .CURRENTLY...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVING EWD ACROSS SE ALA AND FLA PANHANDLE. SOME STORMS ACROSS MAINLY SE ALA SEVERE WITH DAMAGING WINDS AND HAIL. SOME TREES AND POWERLINES DOWN. && .DISCUSSION...BROAD UPPER TROUGH OVER ERN CONUS AND BROAD UPR RIDGE UPSTREAM EXTENDING TO WRN CONUS. DEEP LYR RIDGE OVER SRN FLA AND SATELLITE H20 SHOWS PLUME OF MOISTURE SPREADG NEWD FROM GULF TO ACROSS CWFA. SERIES OF VORTS MOVING AROUND BASE OF TROF. MCS DEVELOPED ACROSS LA OVERNIGHT AND RACED EWD...CURRENTLY ACROSS WRN HALF OF CWFA AND AHEAD OF SHORTWAVE TROF OVER SE MISS. THIS COMBO DEVELOPED GOOD BOWING WITH FOCUS OVER SE ALA. ALTHO BOWING WEAKENED A BIT DURING LATE MORNING...AS BOW MOVED INTO AREA WARMED BY DIURNAL HEATING SOME REINTENSIFICATION OCCURRED RESULTING IN SEVERE WX NOTED ABOVE. MCS TO CONT SPREADING EWD BUT SHORT TERM MODELS CONSISTENT THAT MCS WILL SLOW DOWN...SPREAD APART AND WEAKEN BY SUNSET. 6 ZONE ZFP TO ACCOUNT FOR MCS MOVEMENT. FORECAST WILL INCLUDE A THIS EVENING PERIOD FOR MOST OR ALL OF THE ZONES TO ACCOUNT FOR MCS ACTIVITY INCLUDING HIGH POPS AND SEVERE WX WORDING. THEN...SCT-WDLY SCT POPS REST OF 1ST PERIOD. SHORT WAVE/VORT REACHES NRN FRINGE OF CWFA TONIGHT AND THEN MOVES OFF CAROLINA COAST TOMORROW EVENING. FOR THURSDAY...ERN PORTION OF TROF EJECTS NEWD ACROSS NEW ENGLAND WHILE WRN PORTION TRACKS FROM TN VALLEY SE TOWARDS LOCAL AREA. ANOTHER SHORT WAVE LOCATED IN CENTRAL CONUS DIGS RAPIDLY SE TO ACROSS GA TOMORROW AFTERNOON. AT LOWER LEVELS...MID SOUTH COLD FRONT MOVES SEWD TO NCNTRL ALA-GA DURING DAY. SURFACE LOW TRACKS NEWD ALONG FRONT AND COMBINED WITH MOIST ONSHORE FLOW AHEAD OF FRONT...MID-HI SCT CONVECTION DURING AFTERNOON. ANOTHER SPC SLIGHT RISK DAY. && .LONG TERM...FRIDAY THROUGH SUNDAY...FRONT STALLS OVER NRN CWFA ON FRIDAY BEFORE WEAKENING AND LIFTING NWD ON SAT. IN WAKE OF EXITING SHORT WAVE...NVA AND SUBSIDENCE BEGINS TO IMPACT LOCAL AREA. UPR RIDGE OVER ATLC BUILDS WWD AND SURFACE RIDGE CENTRAL FLA-ATLC INTO SAT THEN SHIFTS NWD INTO NRN MOST FLA ON SUNDAY. RESULT IS RETURN TO CLIMO TYPE SUMMER SEA BREEZE CLIMO DOMINATED WEATHER. && .MARINE...WINDS AND SEAS TO REMAIN BELOW SCEC=SCA CONDS. BROKE UP CWF INTO WRN/ERN WATERS TO ACCOUNT FOR EXPECTED EVENING WEATHER. ADDED STRONG TO SEVERE WX TYPE LANGUAGE THIS EVENING FOR WRN WATERS. && .FIRE WX...AMPLE MOISTURE SO NO SHORT TERM CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 70 88 69 87/30 30 20 30 PFN 75 86 73 86/30 30 20 30 DHN 70 88 68 88/30 40 20 20 ABY 70 87 68 89/30 40 20 20 VLD 70 87 70 88/20 40 20 30 CTY 71 92 70 83/20 30 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BLOCK .PREV. DISCUSSION... 1005 AM EDT WED JUN 2 2004 DEEP WESTERLY FLOW IN PLACE ACROSS OUR FORECAST AREA WITH BROAD UPPER TROUGH OVER EASTERN US. 12Z TLH SOUNDING SHOWS PRECIP WATER AT 1.44 INCHES... A MODERATE DROP FROM YESTERDAY WITH SLIGHT WARMING AND DRYING FROM 650-500 MB. THIS MAY SERVE TO SLIGHTLY LIMIT CONVECTION BUT AIRMASS STILL SUPPORTS A QUITE ACTIVE DAY. MESOSCALE CONVECTIVE SYSTEM TO OUR WEST HAS PROGRESSED TO NEAR BILOXI AT THIS TIME AND SHOULD FORCE CONTINUE TO TRIGGER CONVECTION ACROSS FL PANHANDLE AND SOUTHEAST ALBAMA BY EARLY AFTERNOON AND REST OF OUR FORECAST AREA DURING MID AND LATE AFTERNOON AND EVENING. MARINE FORECAST STILL OKAY WITH FAIRLY CALM WINDS AND SEAS BUT WILL MONITOR PROGRESS OF THUNDERSTORMS. .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && RG/11 .PREVIOUS DISCUSSION... 215 AM EDT WED JUN 2 2004 .SYNOPSIS... AFTER EXTENSIVE CONVECTION OVER THE CWFA TUESDAY AFTERNOON...IR SATELLITE SHOWS AN OUTFLOW BOUNDARY THAT HAS PUSHED WELL S OF MOST OF THE COASTAL WATERS FORECAST AREA. EASTERN EDGE OF THIS BOUNDARY CURVES NE INTO OUR SE CWFA. NEW CONVECTION RECENTLY FORMED ALONG THIS BOUNDARY W OF TAMPA. CURRENTLY...SATELLITE SHOWS A FAST-MOVING MCS MOVING E INTO LA AHEAD OF ANOTHER VORT MAX DIVING INTO THE BASE OF THE MEAN TROUGH OVER THE SE USA. THIS WILL LIKELY BE THE NEXT WEATHER PRODUCER FOR THE CWFA. SURFACE ANALYSIS SHOWS MEAN HIGH PRESSURE CENTERED AROUND S FL...WITH LOCAL VAD WIND PROFILES SHOWING W-SW FLOW IN THE LOWER TROPOSPHERE. && .SHORT TERM...(TODAY AND THURSDAY) ALTHOUGH MODELS TIME THE MENTIONED VORT MAX TO PLACE BEST POPS OVER OUR WRN ZONES BY THIS EVENING...BELIEVE MENTIONED OUTFLOW BOUNDARY COULD ALSO PROVIDE A FOCUS FOR CONVECTION EARLIER IN THE DAY FARTHER E...SO HAVE GONE 40% ACROSS THE BOARD. IF MCS HOLDS TOGETHER AND THERE IS SUFFICIENT SURFACE HEATING AHEAD OF THIS FEATURE...OUR WRN ZONES COULD ALSO SEE A CHANCE FOR SEVERE WEATHER THIS AFTERNOON (SEE LATEST SWODY1). FOR THURSDAY...MODELS ARE IN GOOD AGREEMENT WITH SWINGING A VORT MAX CURRENTLY OVER THE MIDWEST ACROSS THE CWFA...SO HAVE GONE WITH 50% POPS THANKS TO EVEN MORE PRONOUNCED UPPER SUPPORT. .LONG TERM...FEW CHANGES WERE MADE. STILL APPEARS AS IF A FRONT WILL STALL OVER THE CWFA LATE FRIDAY IN THE WAKE OF THE MENTIONED VORT MAX THAT SWINGS THROUGH THURSDAY...BUT SIGNIFICANT DRYING AND DNVA ALOFT SHOULD LOWER RAIN CHANCES. && .MARINE...NO HIGHLIGHTS. WINDS ARE EXPECTED TO REMAIN BELOW CAUTIONARY LEVELS EVEN WITH THE APPROACHING FRONT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 89 70 89 68 / 40 20 50 30 PFN 87 74 87 73 / 40 30 50 20 DHN 88 70 87 67 / 40 40 50 20 ABY 90 70 87 66 / 40 30 50 30 VLD 90 70 88 67 / 40 20 50 30 CTY 90 72 89 69 / 40 20 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Jun 2, 5:00 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT WED JUN 2 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-030900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 500 AM EDT WED JUN 2 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALIZED NUISANCE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL AGAIN BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY AS THE ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER SHOULD DECREASE BEGINNING FRIDAY AFTER THE UPPER DISTURBANCE PASSES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jun 2, 12:40 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1240 PM EDT WED JUN 2 2004 ALZ065>069-FLZ007>012-021810- BAY FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL- HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-WASHINGTON FL- 1135 PM EDT WED JUN 2 2004 AT 1135 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO THE EAST AT 35 MPH AND WAS APPROACHING SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. AS THE THUNDERSTORMS MOVED THROUGH PENSACOLA WINDS GUSTED TO 43 MPH. BY NOON CDT STRONG THUNDERSTORMS WILL MOVE INTO COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON AND WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. WIND GUSTS TO AROUND 40 MPH MAY BE EXPECTED WITHIN PARTS OF THESE COUNTIES. BETWEEN NOON AND 1PM THE REST OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WILL EXPERIENCE THESE STRONG THUNDERSTORMS. NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY DOWNPOURS AND STREET FLOODING. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER STATEMENTS. 11-GOREE
Special weather statement, Jun 2, 1:21 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 PM EDT WED JUN 2 2004 ALZ065>069-FLZ007>014-021900- BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- WASHINGTON FL- 125 PM EDT WED JUN 2 2004 AT 1220 PM CDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO THE EAST AT 35 MPH AND WAS MOVING INTO EXTREME SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. STRONG THUNDERSTORMS WERE MOVING THROUGH COFFEE AND GENEVA COUNTIES OF ALABAMA AND WALTON...HOLMES AND WASHINGTON COUNTIES OF THE FLORIDA PANAHANDLE. THESE STORMS WILL MOVE INTO THE REMAIDER OF SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE AFTER 1 PM CDT. WIND GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE COUNTIES NO WATCHES OR WARNINGS ARE CURRENTLY IN EFFECT BUT THESE STORMS WILL PRODUCE HAZARDOUS WINDS... FREQUENT LIGHTNING... SOME LOCALLY HEAVY DOWNPOURS AND STREET FLOODING. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FURTHER STATEMENTS. 12-WATSON
Special weather statement, Jun 2, 3:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 PM EDT WED JUN 2 2004 FLZ010>019-026>028-GAZ120>127-142>146-155>158-022030- BAKER GA-BAY FL-CALHOUN GA-CALHOUN FL-CLAY GA-COLQUITT GA-DECATUR GA- DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL- JACKSON FL-JEFFERSON FL-LEE GA-LEON FL-LIBERTY FL-MADISON FL- MILLER GA-MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL- TERRELL GA-THOMAS GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 315 PM EDT WED JUN 2 2004 AT 315 PM EDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED MOVING TO THE EAST AT 35 MPH AND WAS MOVING INTO SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND. STRONG TO SEVERE THUNDERSTORMS WERE MOVING THROUGH CLAY...EARLY...SEMINOLE...DECATUR AND MILLER COUNTIES OF GEORGIA...AND INTO GADSDEN COUNTY OF THE FLORIDA BIG BEND. ELSEWHERE...STRONG STORMS WERE ALSO MOVING THROUGH EASTERN BAY COUNTY INTO CALHOUN AND GULF COUNTIES. A PARTICULARLY STRONG STORM WAS MOVING EAST ALONG THE MADISON AND TAYLOR COUNTY LINE IN THE FLORIDA BIG BEND. WIND GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING...VERY HEAVY RAIN MAY BE EXPECTED WITHIN PARTS OF THESE COUNTIES. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:06 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 25 min |
| Jun 2, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 43 min |
| Jun 2, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 26 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 39 min |
| Jun 2, 4:26 PM EDT | Special Marine Warning | TAE | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.